MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572300
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter address: (b)(6).Block h6: imdrf device code a15 captures the reportable event of partial stent deployment.
 
Event or Problem Description
It was reported to boston scientific corporation that an epic biliary stent was to be implanted in the common bile duct to treat a malignant hilar stricture during a hilar stricture metal stenting procedure performed on (b)(6) 2023.During the procedure, the stent could only be partially deployed using the thumbwheel method.The stent was attempted to be deployed using the pull-grip method, but it could not be deployed.The stent was removed from the patient partially deployed on the delivery system, and a different stent was used to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: the initial reporter address is plot no mig 165 166, d no 1-113-20/1, sector 8, ushodaya junction.Block h6: imdrf device code a15 captures the reportable event of partial stent deployment.Block h10: the epic biliary stent and delivery system were received for analysis.Visual inspection found that the stent was partially deployed on the delivery system.A tactile and visual inspection found that the outer sheath had separated from the handle, and the inner sheath was severely kinked at more than one location.Also, the inner sheath was found to be buckled proximal to the distal tip.Additionally, no damages were found on the tip and handle of the device during the visual and tactile examinations.No other damages were noted with the stent or the delivery system.Product analysis confirmed the reported event of partial stent deployment.The investigation concluded that this event and the additional investigation findings of inner sheath kinking and sheath being detached were most likely due to factors that occurred during the procedure.It was most likely that the device may have encountered difficult patient anatomy as it was used to treat a hilar stricture (blockage or narrowing of the bile duct), which would have contributed to the difficulty in deploying the stent.The sheath kinking/buckling and outer sheath separation most probably occurred due to excessive force being applied to the device when attempting to deploy the stent.Therefore, taking all available information into consideration, the overall root cause of the reported event is adverse event related to procedure.A product labeling review identified that the device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18076589
Report Number3005099803-2023-05870
Device Sequence Number18074880
Product Code FGE
UDI-Device Identifier08714729896920
UDI-Public08714729896920
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2023
Device Model NumberM00572300
Device Catalogue Number56705
Device Lot Number0028419642
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown